Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
708 Posts
Discussion Starter · #1 ·
had bad reaction after taking only 3 doses. Flu like symptoms, weakness, dizziness and feeling very worn down, then IBS D symptoms with incomplete evacuation, gas and cramps. I felt really strange. So I skipped a dose and today feel better although the morning was rough and had to take immodium. So not sure if I should go back to taking it say one every few days or something. Just worried because I am working in a new job and I had to call in sick the other day and don't want to have to again. I guess my answer would be it is a trial and error. I surely can't see how the herxheimer reaction where toxins are being released into your body because of the die-off is safe and healthy for you. It isn't fun to feel toxically sick !!!
 

·
Registered
Joined
·
7 Posts
I think anything new you take, your body needs time to adjust...i remember when i first started taking align, same thing happened to me. I think it's killing off all the bad bacteria, and causes these symptoms for that reason. I believe after about a week or 2 all that stopped for me and my body was used to it. I don't take it right now, i have not had the money to buy it....was thinking about switching to another one just to try it. But it did help me with my d and other crazy symptoms.
 

·
Registered
Joined
·
39 Posts
This is know as the 'herx effect', your body is reacting to toxins released most likely from the bacteria that are being killed by the probiotics. Though I guess it's a possibility in some cases the probiotics might die and create toxins too. Good news is that it's normal. Also good news is sometimes it only lasts a few days, bad news is that sometimes it lasts weeks. You might try fighting through the symptoms and see if they improve after two weeks. A herx reaction is actually a good sign as it would appear the probitics are doing something.Wikipedia: Herxheimer reaction
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top